It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Thyroid Medication question

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-11-2013, 10:11 AM   #1
    shervan1
    Newbie
    (female)
     
    Join Date: Feb 2013
    Location: illinois
    Posts: 5
    shervan1 HB User
    Thyroid Medication question

    I have been taking synthroid for 20+ years... have my labs drawn regularly... thing is this.... My TSH is normal, my free t4.. is slightly elevated, as well as my T4..... there is nowhere to go with my meds... My synthroid dose is .137, which Ive been on for several years, which keeps me as close to normal as possible, but slighly elevated...My DR. says my Ft4 is elevated by 2 points, inother words.. normal is 1.5.. mine is 1.7.... I feel a little hyper once in awhile, if I lower my dose to the next step down which is .125, that takes my levels too low, my TSH rises to over 5.. and my T4 lowers way too low.. then Im hypo for sure...... so where is the happy medium ? if there was another dose like .132 but there is not... its all so frustrating... I have found that if I skip a couple days, when I start to feel hyper, that helps...... My pharmacist also told me that each time I have my script refilled, which is every 90 days, that each batch, may be different, and that the drug company is allowed to go slightly either way on the amount of hormone in the pills, so that means people who are extremely sensitive to the hormone may have a reaction to the new script depending on the amount of hormone in the pills.. any advice will be appriceated

     
    Sponsors Lightbulb
       
    Old 02-11-2013, 06:15 PM   #2
    northfortyfarm
    Junior Member
    (female)
     
    Join Date: Jul 2012
    Location: Johnston SC
    Posts: 24
    northfortyfarm HB Usernorthfortyfarm HB User
    Re: Thyroid Medication question

    I haven't found the perfect solution, but it has helped when I've alternated the higher & lower doses. For me, a little hyper is better than hypo. Now if only the dr. agreed.... I've also wondered if some of the "hyper" symptoms I've had might be related to menopause (I'm 51). I guess that's another bunch of tests I'll need. Isn't it fun?! I hope you find some relief.

     
    Old 02-11-2013, 09:31 PM   #3
    midwest1
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: Missouri, USA
    Posts: 12,924
    midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
    Re: Thyroid Medication question

    Alternating doses as northforty says might just help. Has your MD mentioned it?
    If you take .137 for 4 days and .125 for 3 days, it comes out to the .131 per day on average. For ultra-sensitive people like you, it often works well.

    I will add for the casual reader that this can work with T4 drugs like Synthroid, but would not work with natural dessicated thyroid like Armour, nor with Cytomel.
    __________________
    "We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln
    ~~~~~~~~~~~~~~~~~~~~~~~~

    Last edited by midwest1; 02-11-2013 at 09:44 PM.

     
    Old 02-12-2013, 07:36 AM   #4
    shervan1
    Newbie
    (female)
     
    Join Date: Feb 2013
    Location: illinois
    Posts: 5
    shervan1 HB User
    Re: Thyroid Medication question

    Thanks for your input. I use to think being a little hyper was better than hypo, until I did more research... taking too much synthroid over the years will result in bone loss, thin hair, and can depleate you from absorbing nutrients. It speeds up digestion, and causes digestion problems, and food passes through to fast to absorb..... I also tried alternating doses, and every 4 days, I would have a hormone surge, with frequent bowel movements, heart flutters, blood pressure would rise..... There is no happy medium when taking this hormone,, some people are just to sensitive... Something I did not mention is that the FDA allows the manufacture ABBOTT, to be off as much as 10% either way on the active ingredient hormone, so if you find a batch that you do well with, and your next script has 10% too much, then you will have these hormone surges....It is possible that the change in other hormones, such as menopausal change can effect other hormone levels. hormones work together in the body... It seems that once some women lose female hormones, they also start having thyroid problems, perhaps this has something to do with the pituitary not putting out enough, just a guess

     
    Old 02-12-2013, 07:48 AM   #5
    shervan1
    Newbie
    (female)
     
    Join Date: Feb 2013
    Location: illinois
    Posts: 5
    shervan1 HB User
    Re: Thyroid Medication question

    Yes, I have tried alternating doses. but every four days, I would have a hormone surge, and it was terrible to be at work and have that happen.. its like a light switch turned on, my heart would race, flutter, massive hunger, and would need to eat instantly, then run to the bathroom for about 5 rounds of BM..... all would calm down, until another 4 days... I phoned my Dr. he had me come in for a blood test , and all was within normal range, however, I decided to go in to the Dr. to have my bloods drawn while I was having a surge, and my levels was way out there, this was in the matter of a week of having normal levels, so we stopped alternating due to hormone surges.. and put me on .125 ... after 8 weeks, I was so tired I could not function... he decided .137 would work, my levels are a little elevated, and I cannot live with being hyper, hungry all the time, Free T4- 1.7 T4 15...both sligtly elevated.. TSH within normal range .091 . I have found if I skip two days a month, it seems to help

     
    Old 02-12-2013, 08:21 AM   #6
    midwest1
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: Missouri, USA
    Posts: 12,924
    midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
    Re: Thyroid Medication question

    Quote:
    Originally Posted by shervan1 View Post
    taking too much synthroid over the years will result in bone loss, thin hair, and can depleate you from absorbing nutrients. It speeds up digestion, and causes digestion problems, and food passes through to fast to absorb
    These have been assumed effects of excess Synthroid dosage. Subsequent, more recent studies have raised doubt about those assumptions... Most notably the important one regarding osteoporosis. More than a few concluded that only excess hormone due to "natural" hyperthyroidism causes bone loss. Numerous study subjects who take suppressive doses of levoT to prevent thyroid cancer recurrence were shown to be at no greater risk of osteoP than the normal population. Of course overdosage can cause hair loss, fast bowels, and many other symptoms that are not permanent impairments. Just dialing back the dose relieves them.

    Hope you come to a solution.
    __________________
    "We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln
    ~~~~~~~~~~~~~~~~~~~~~~~~

    Last edited by midwest1; 02-12-2013 at 08:23 AM.

     
    Old 02-12-2013, 11:14 AM   #7
    shervan1
    Newbie
    (female)
     
    Join Date: Feb 2013
    Location: illinois
    Posts: 5
    shervan1 HB User
    Re: Thyroid Medication question

    Thanks for the info... have been going through this over a period of 20+ years. Im finding there is no happy medium.. I have absolutly NO faith at all in the Pharmas.. I do not trust them in any way with all their for profit poisons .... Several pharmacists have informed me that the FDA allows ABBOTT to be off up to 10% either way,of the active hormone ..I believe a Pharmacist before I believe my M D .. That does not sound really good, but after working for an M D for 16 years, and have watched how the Drugs Reps come in and prep them about the new Meds. this is all the DR. has to go on, what the Drug Reps tell them. after going through this for all these years, one tends to know how their own body reacts.. many Drs. do not understand that we are all NOT by the book.....I wish now, that 24 yrs ago, I would have not agreed to having the radioactive Iodine to kill my gland... I had severe graves disease and almost lost my life .. had a toxic goiter, and thyroid storm.. wish I would have done more research back then on other options

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:51 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!